MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending, and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 10mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure.It was replaced with another balloon catheter (non-cordis product).There was no reported patient injury.The lesion was the ascending aorta.The device was used as per the instructions for use (ifu) to perform plain old balloon angioplasty (poba).The device will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h6, and h10 complaint conclusion: as reported, the 10mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured within its nominal pressure.It was replaced with another balloon catheter (non-cordis product).There was no reported patient injury.The lesion was the ascending aorta.The device was used as per the instructions for use (ifu) to perform plain old balloon angioplasty (poba).The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82192752 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10975860
Report Number9616099-2020-04110
Device Sequence Number791991
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public20705032060056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number4401004S
Device Lot Number82192752
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER